Alert archive / Mississippi / Wind Advisories in 2015
Wind Advisory 1, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Jan 7, 2015, 2:49 PM CST for 47 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2015, 2:49 PM CST (20:49 UTC)
- Expired
- Jan 7, 2015, 6:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
All 58 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2164 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
856 WWUS74 KJAN 072049 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 249 PM CST WED JAN 7 2015 ...LONG DURATION OF VERY COLD TEMPERATURES ARE EXPECTED ACROSS THE ARKLAMISS TONIGHT AND THURSDAY... .AN ARCTIC AIRMASS WILL DROP INTO THE REGION TODAY AND USHER IN THE COLDEST TEMPERATURES OF THE WINTER SEASON FOR TONIGHT AND THURSDAY. ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-080500- /O.NEW.KJAN.WI.Y.0001.150107T2049Z-150108T0000Z/ /O.CON.KJAN.HZ.W.0001.150108T0000Z-150109T0000Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD... GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA... EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN... WEIR...STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT... TCHULA...LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE... MACON...BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN 249 PM CST WED JAN 7 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. A HARD FREEZE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY. * WINDY CONDITIONS ARE OCCURRING IN ASSOCIATION WITH AN ARCTIC FRONT. NORTHERLY WINDS OF 25 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH CAN BE EXPECTED LATE THIS AFTERNOON. WINDS WILL SUBSIDE SOME THIS EVENING...BUT WILL REMAIN BLUSTERY. * TEMPERATURES: LOWS TONIGHT WILL BE FROM AROUND 10 ALONG THE HIGHWAY 82 CORRIDOR TO AROUND 13 ALONG THE INTERSTATE 20 CORRIDOR WITH TEMPERATURES THURSDAY REMAINING BELOW FREEZING FOR MUCH OF THE AREA. * IMPACTS: PROLONGED EXPOSURE TO THESE CONDITIONS CAN BE VERY DANGEROUS TO PEOPLE WITH POOR HEATING. UNPROTECTED OUTSIDE PIPES MAY ALSO BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED FOR A LONG DURATION. THESE CONDITIONS COULD CAUSE EXPOSED WATER PIPES TO BURST AND LEAD TO HYPOTHERMIA AND/OR FROSTBITE OF INDIVIDUALS. MAKE PLANS TO CHECK ON ELDERLY NEIGHBORS TO MAKE SURE THEY HAVE ADEQUATE HEAT. AREA SHELTERS SHOULD BE PREPARED FOR EXTRA DEMAND. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING. WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE CONDITIONS. && $$ LAZ023>026-MSZ053>066-072>074-080500- /O.NEW.KJAN.WI.Y.0001.150107T2049Z-150108T0000Z/ /O.CON.KJAN.HZ.W.0001.150108T0000Z-150108T1800Z/ FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...WINNSBORO...JONESVILLE...HARRISONBURG... NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY... WEST FERRIDAY...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST... WESSON...MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH... BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA... FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE...BROOKHAVEN... MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...COLLINS... MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON... PURVIS...HATTIESBURG 249 PM CST WED JAN 7 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. A HARD FREEZE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY. * WINDY CONDITIONS ARE OCCURRING IN ASSOCIATION WITH AN ARCTIC FRONT. NORTHERLY WINDS OF 25 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH CAN BE EXPECTED LATE THIS AFTERNOON. WINDS WILL SUBSIDE SOME THIS EVENING...BUT WILL REMAIN BLUSTERY. * TEMPERATURES: LOWS TONIGHT WILL BE AROUND 15 WITH TEMPERATURES THURSDAY REMAINING BELOW FREEZING UNTIL AROUND NOON. * IMPACTS: PROLONGED EXPOSURE TO THESE CONDITIONS CAN BE VERY DANGEROUS TO PEOPLE WITH POOR HEATING. UNPROTECTED OUTSIDE PIPES MAY ALSO BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED FOR A LONG DURATION. THESE CONDITIONS COULD CAUSE EXPOSED WATER PIPES TO BURST AND LEAD TO HYPOTHERMIA AND/OR FROSTBITE OF INDIVIDUALS. MAKE PLANS TO CHECK ON ELDERLY NEIGHBORS TO MAKE SURE THEY HAVE ADEQUATE HEAT. AREA SHELTERS SHOULD BE PREPARED FOR EXTRA DEMAND. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING. WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Jan 7, 9:50 AM CST, 4 hours 59 minutes earlier.
Area forecast discussion, Jan 7, 9:50 AM CST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
950 AM CST WED JAN 7 2015
.UPDATE...CURRENT FORECAST IS ON TRACK WITH THE SURGE OF ARCTIC AIR
DEVELOPING OVER THE REGION FROM THE NORTH WITH GUSTY WINDS AND
STEADY TO FALLING TEMPERATURES. ONLY MADE MINOR ADJUSTMENTS TO
HOURLY TEMPS./17/
./PREVIOUS DISCUSSION...400 AM CST WED JAN 7 2015
.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...09Z SURFACE CHART
INDICATED STRONG HIGH PRESSURE ACROSS THE PLAINS STATES. THIS HIGH
WILL BUILD QUICKLY TOWARD THE REGION TODAY CREATING STRONG COLD AIR
ADVECTION. 00Z GFS SHOWS 925 MB TEMPERATURES DROPPING ABOUT 15
DEGREES CELSIUS BETWEEN 6AM AND 6PM ALONG THE INTERSTATE 20
CORRIDOR.
THE TIMING OF THE FRONT WILL ALLOW TEMPERATURES TO CLIMB A FEW
DEGREES THIS MORNING BEFORE BECOMING STEADY OR EVEN BEGINNING TO
FALL THIS AFTERNOON. WITH SUNNY SKIES...EXPECT A WELL MIXED
ENVIRONMENT WHICH SHOULD CAUSE WINDS TO GUST TO AROUND 35 MPH AT
TIMES TODAY INTO THIS EVENING. THIS IS JUST BELOW WIND ADVISORY
CRITERIA. CONDITIONS ON AREA LAKES WILL BE EXTREMELY ROUGH TODAY.
TEMPERATURES WILL CONTINUE TO FALL TONIGHT REACHING THE 9-16 DEGREE
RANGE BY DAYBREAK THURSDAY ACROSS THE FORECAST AREA. WINDS WILL
CONTINUE TO BE STRONG AND GUSTY UNTIL AROUND MIDNIGHT WHEN THEY
SHOULD BEGIN TO DIMINISH QUICKLY. THIS WILL LEAD TO SINGLE DIGIT
ABOVE ZERO WIND CHILLS SO WILL ISSUE A WIND CHILL ADVISORY FOR
TONIGHT AND EARLY THURSDAY.
TEMPERATURES ALONG THE HIGHWAY 82 CORRIDOR WILL REMAIN BELOW
FREEZING ON THURSDAY WHILE READINGS ALONG INTERSTATE 20 WILL CLIMB
JUST A FEW DEGREES ABOVE FREEZING. READINGS FURTHER SOUTH WILL CLIMB
ABOVE FREEZING ON THURSDAY AFTERNOON. A HARD FREEZE WARNING WILL BE
IN EFFECT FOR THE ENTIRE AREA TONIGHT. THE WARNING WILL EXPIRE AT
NOON THURSDAY SOUTH OF INTERSTATE 20. DESPITE TEMPERATURES FALLING
BACK INTO THE 20S THURSDAY NIGHT...THE WARNING WILL NOT EXTEND INTO
THAT PERIOD. THIS IS BECAUSE THE EXPECTED TEMPERATURES ARE NOT
CONSIDERED EXTREME FOR THIS AREA.
CLOUDS WILL INCREASE THURSDAY NIGHT AHEAD OF ANOTHER REINFORCING
SHOT OF COLD AIR. /SW/
.LONG TERM...FRIDAY THROUGH WEDNESDAY...LIGHT FREEZING RAIN STILL
LOOKS POSSIBLE FOR OUR SOUTHWEST ZONES FRIDAY MORNING. THE SHALLOW
DRY COLD AIRMASS WILL BE IN PLACE AT SUNRISE WITH TEMPERATURES
STARTING OFF IN THE 20S AREAWIDE. A DRY REINFORCING COLD FRONT WILL
BE NEARING OUR NORTHWEST ZONES WHILE MOISTURE ALOFT AND ISENTROPIC
LIFT INCREASE FROM THE SOUTHWEST AHEAD OF AN APPROACHING SOUTHERN
STREAM SHORTWAVE. MODELS ARE IN BETTER AGREEMENT THIS MORNING THAT
THE BULK OF ANY LIGHT PRECIPITATION WILL FALL SOUTH OF INTERSTATE 20
FRIDAY. GFS BUFR SOUNDINGS STILL INDICATE A COLDER PROFILE THAN
MODEL CONSENSUS BUT ALL MODELS WARM TO ALL RAIN BEFORE NOON. A MIX
OF LIGHT RAIN...LIGHT FREEZING RAIN AND LIGHT SLEET WILL BE POSSIBLE
OVER OUR SOUTHWEST ZONES FRIDAY MORNING WHILE SURFACE TEMPERATURES
ARE AT OR BELOW FREEZING. SLICK ROADS...ESPECIALLY BRIDGES AND OVER
PASSES WILL BE POSSIBLE FOR SEVERAL HOURS. THE COLD FRONT WILL PUSH
SOUTH OF THE CWA AND THE SHORTWAVE WILL SHIFT EAST OF OUR CWA BY
FRIDAY EVENING ENDING THE RAIN CHANCES. DESPITE THE COLD FRONT
TEMPERATURES ARE EXPECTED TO TOP OUT ABOVE FREEZING AREAWIDE AND IN
THE 40S AT MOST LOCATIONS. IN THE WAKE OF THE COLD FRONT ANOTHER
>1040MB HIGH WILL MOVE FROM THE CENTRAL PLAINS TO THE OHIO VALLEY BY
SATURDAY MORNING. THIS WILL HELP TEMPERATURES BOTTOM BACK OUT IN THE
20S AREAWIDE SATURDAY MORNING. THIS HIGH WILL SHIFT EAST TO THE MID
ATLANTIC SEABOARD BY SUNDAY MORNING MAINTAINING A COLD DRY NORTH TO
NORTHEAST LOW LEVEL FLOW ACROSS OUR REGION. ANOTHER SOUTHERN STREAM
SHORTWAVE WILL MOVE OVER THE SOUTHERN PLAINS SATURDAY AND SUNDAY AND
WORK TO INCREASE MOISTURE ALOFT FROM THE SOUTHWEST AGAIN. MODEL
CONSENSUS HAS COME IN DRIER FOR OUR CWA SATURDAY. THERE IS STILL
INDICATION THAT AN ASSOCIATED SURFACE LOW MAY DEVELOP OFF THE TEXAS
COAST SATURDAY NIGHT AND TRACK EAST ACROSS THE NORTHERN GULF THROUGH
SUNDAY AND HELP DRAW UP ADDITIONAL MOISTURE AND PRECIPITATION.
LIGHT RAIN DEVELOPMENT LOOKS TO RETURN TO OUR CWA BY MIDNIGHT
SATURDAY NIGHT. HIGHS SATURDAY WILL BE IN 40S OVER MOST OF THE AREA
BUT TEMPERATURES WILL FALL BACK BELOW FREEZING ACROSS THE NORTHERN
HALF OF OUR CWA AS THE LIGHT RAIN TRIES TO SPREAD INTO THE AREA. WAA
AHEAD OF THE SYSTEM WILL LEAD TO A WARM LAYER ALOFT AND LIMIT WINTRY
MIX DEVELOPMENT BUT THERE APPEARS TO BE A CHANCE FOR LIGHT FREEZING
RAIN OVER OUR ZONES NORTH OF INTERSTATE 20 EARLY SUNDAY MORNING. BY
MID MORNING ONLY LIGHT RAIN IS ANTICIPATED OVER THE AREA BUT BRIDGES
AND OVERPASSES MAY BECOME SLICK AGAIN. TEMPERATURES ARE EXPECTED TO
TOP OUT FROM THE LOWER 40S NORTHWEST TO THE LOWER 50S SOUTHEAST
SUNDAY. CLOUDS AND THE CHANCE FOR LIGHT RAIN WILL CONTINUE THROUGH
MONDAY BUT TEMPERATURES WILL REMAIN ABOVE FREEZING SUNDAY NIGHT
THROUGH MONDAY EVENING WHILE THE RAIN IS FALLING. THE GFS AND ECMWF
DIVERGE ON A CLOSED LOW TUESDAY AND WEDNESDAY. THE GFS IS COLDER AND
DRIER OVER OUR CWA WITH A CLOSED LOW OVER THE WEST COAST WHILE THE
ECMWF BRINGS THE LOW TO THE CENTRAL PLAINS BY WEDNESDAY MORNING
RESULTING IN WIDESPREAD RAIN OVER OUR AREA. HAVE MAINTAINED LOW POPS
THROUGH WEDNESDAY BUT WITHOUT ANY WINTRY MIX PCPN ANTICIPATED. /22/
&&
.AVIATION...
SCT LOW CLOUDS MAY ACCOMPANY THE ARCTIC COLD FRONT PUSHING SOUTH
THROUGH THE AREA THIS AFTERNOON...BROKEN CIGS AROUND 3000 FT
CURRENTLY IN WRN TN COULD DEVELOP SOUTHWARD INTO THE GLH-GWO-GTR
CORRIDOR...BUT VFR CONDITIONS ARE EXPECTED PREVAIL OTHERWISE ACROSS
THE ENTIRE AREA THROUGH THURSDAY. STRONG NORTHERLY LOW LEVEL WINDS
CAN BE EXPECTED THIS AFTERNOON THROUGH TONIGHT. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 42 13 34 25 / 0 0 0 6
MERIDIAN 43 13 33 24 / 0 0 0 6
VICKSBURG 42 14 34 26 / 0 0 0 6
HATTIESBURG 48 15 37 26 / 0 0 0 10
NATCHEZ 44 14 35 26 / 0 0 0 8
GREENVILLE 34 11 29 23 / 0 0 0 7
GREENWOOD 34 10 31 23 / 0 0 0 7
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HARD FREEZE WARNING FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY
FOR MSZ018-019-025>052.
WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST THURSDAY
FOR MSZ018-019-025>066-072>074.
HARD FREEZE WARNING FROM 6 PM THIS EVENING TO NOON CST THURSDAY
FOR MSZ053>066-072>074.
LA...HARD FREEZE WARNING FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY
FOR LAZ007>009-015-016.
WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST THURSDAY
FOR LAZ007>009-015-016-023>026.
HARD FREEZE WARNING FROM 6 PM THIS EVENING TO NOON CST THURSDAY
FOR LAZ023>026.
AR...HARD FREEZE WARNING FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY
FOR ARZ074-075.
WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST THURSDAY
FOR ARZ074-075.
&&
SW/22/SWHazardous weather outlook, Jan 7, 2:22 PM CST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 222 PM CST WED JAN 7 2015 ARZ074-075-MSZ018-019-025>036-039-082030- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-NOXUBEE- 222 PM CST WED JAN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY WIND CHILL DANGER THREAT...ELEVATED TIMING...TONIGHT THROUGH THURSDAY HARD FREEZE THREAT...SIGNIFICANT TIMING...TONIGHT THROUGH THURSDAY TEMPERATURES WILL PLUMMET TO AROUND 10 DEGREES TONIGHT. NORTH WINDS GUSTING TO 25 MPH AT TIMES TONIGHT WILL CREATE WIND CHILLS CLOSE TO ZERO DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. LAZ007>009-015-016-MSZ037-038-040>052-082030- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-ATTALA- WINSTON-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- 222 PM CST WED JAN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY WIND CHILL DANGER THREAT...ELEVATED TIMING...TONIGHT THROUGH THURSDAY HARD FREEZE THREAT...ELEVATED TIMING...TONIGHT THROUGH THURSDAY TEMPERATURES WILL PLUMMET TO AROUND 13 TONIGHT. NORTH WINDS GUSTING TO 25 MPH AT TIMES TONIGHT WILL CREATE WIND CHILLS IN THE SINGLE DIGITS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. LAZ023>026-MSZ053>066-072>074-082030- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 222 PM CST WED JAN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY WIND CHILL DANGER THREAT...LIMITED TIMING...TONIGHT THROUGH THURSDAY HARD FREEZE THREAT...LIMITED TIMING...TONIGHT THROUGH THURSDAY TEMPERATURES WILL PLUMMET TO AROUND 16 DEGREES TONIGHT. NORTH WINDS GUSTING TO 25 MPH AT TIMES TONIGHT WILL CREATE WIND CHILLS IN THE SINGLE DIGITS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A MIX OF LIGHT RAIN...LIGHT FREEZING RAIN AND LIGHT SLEET WILL BE POSSIBLE FRIDAY MORNING FOR SEVERAL HOURS WEST OF INTERSTATE 55 AND SOUTH OF INTERSTATE 20. BRIDGES AND OVERPASSES COULD BECOME SLICK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. && ...HAZARD LEGEND... *WIND CHILL DANGER* EXTREME...WIND CHILL TEMPERATURES LOWER THAN -15 DEGREES F. SIGNIFICANT...WIND CHILLS BETWEEN -5 AND -14 DEGREES. ELEVATED...WIND CHILLS BETWEEN -5 AND 5 DEGREES. LIMITED...WIND CHILLS BETWEEN 5 AND 8 DEGREES. *HARD FREEZE* EXTREME...LOWS BELOW 10 DEGREES AND HIGHS BELOW 32 DEGREES LIKELY. SIGNIFICANT...LOWS BELOW 15 DEGREES AND HIGHS BELOW 32 DEGREES LIKELY. ELEVATED...LOWS BELOW 20 DEGREES AND HIGHS NEAR OR BELOW 32 LIKELY. LIMITED...LOWS BELOW 20 DEGREES AND HIGHS NEAR OR BELOW 32 DEGREES POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:23 AM CST | Wind Chill Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 30 hr |
Nearby
Wind Advisories in Mississippi, 2015Wind Advisories in Louisiana, 2015Wind Advisories in Arkansas, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.